MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFX X-TAB POLYAXIAL SCREW 5.5 7 X 45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFX X-TAB POLYAXIAL SCREW 5.5 7 X 45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 186770345S
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent a transforaminal lumbar interbody fusion (l4, l5) for cervical spinal canal stenosis on (b)(6)2024.In the surgery, after the screws were inserted and the rods installed, the front and sides of the image were checked and the tabs were folded for the final fastening.When the surgeon did a final check on the image before closing, the screws in question had to be reinserted.The left set screw and the rod in question were removed, and the l4 and l5 screws were extracted and reinserted.Viper prime used a new screw because there is no screwdriver that can insert a screw without a tab.The surgery was completed successfully with 30 minutes surgical delay.There was no adverse consequence to the patient, and no other medical intervention was required.This report involves one viper prime cfx x-tab polyaxial screw 5.5 7 x 45mm this is report 2 of 3 for(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d2b: additional device product codes:, kwq , kwp d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: a manufacturing record evaluation was performed for the finished device.Product code: 186770345s; lot: tbamut.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 26-january-2024; manufacturing site: jabil le locle; expiry date: 31-december-2028.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the viper2 lordotic rod-40mm.The device exhibits signs of extraction damage, which aligns with the reported issue of screw reinsertion.However, the functional test, which could have provided definitive evidence of the device's performance, was not conducted because the mating nut device was not returned.The primary reason for not being able to confirm the complaint is the absence of the mating device, which prevented the execution of a functional test.Without this test, it is impossible to determine whether the screws and rods would have functioned correctly under normal conditions or if the extraction damage directly impacted the functionality.Additionally, it is possible that the damage observed on the screws occurred during the reinsertion process in the surgery, as indicated by the surgical delay and the need to use a new screw due to the lack of a compatible screwdriver for screws without a tab.This procedural difficulty could have contributed to the reported issue, but without the functional test.The viper primetm surgical technique was reviewed.Following relevant statements were found.-rotate the torque wrench handle clockwise, while applying counter-torque, until the torque handle clicks.--the final torque applied will be 80 in-lbs.Repeat for all additional set screws.-it is recommended to revisit all set screws to ensure a rigidly locked construct post operatively.Set screws should be flush with the top of the screw heads indicating they are fully seated.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the viper prime cfx xtab 7x45mm ti was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Drawing/specifications reviewed current and manufactured revisions were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME CFX X-TAB POLYAXIAL SCREW 5.5 7 X 45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key19720153
Report Number1526439-2024-01795
Device Sequence Number18211527
Product Code NKB
UDI-Device Identifier10705034530185
UDI-Public(01)10705034530185(11)240126(17)281231(10)TBAMUT
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173095
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number186770345S
Device Lot NumberTBAMUT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIPER PRIME CFX XTAB 7X50MM TI.; VIPER2 LORDOTIC ROD-40MM.
Patient SexUnknown